Tuesday, October 27, 2009

diary of a nervous breakdown

Lately I feel like all my posts are so negative. I was wondering if I should post today, cause it's just going to be more of the same. But then I realized hey- this is my blog. It exists for therapeutic purposes. So I need to use it to get things out of my head when I need to. So that is just my little way of warning you all that things are getting pretty intense in my world and I might not be blogging anything light or uplifting for awhile. Except for maybe a few cute pictures I have yet to upload. So check for those in a few days or so.

Ok, so here's the new hell I'm going through: started taking the methylphenidate on Friday and at first I liked it. I had tons of energy and was able to get lots of things done. It wears off around noon, at which time I take another dose and I'm good to go. The trouble starts around 4:00 when that dose wears off. A black cloud settles over me and it literally feels like everything good gets sucked out of the world. I fall into a deep depression for the rest of the evening. This is the worst mood swing I have ever encountered.

Somethings not right with me. I wish i could be one of those depressed people that gets a prescription for paxil and feels better. For some reason, I'm not. I take 6 meds and still feel totally unbalanced, fight near-constant suicidal thoughts, and wake up afraid of the day. I don't know how much my meds help, and how much they are making some things worse. I just don't know anymore. I feel a deep sense of hopelessness that comes with having a chronic illness.


Chris and I talked today and we have decided I should go ahead with the ECT's. I am a little scared, but things have gotten bad enough that I am ready to do just about anything.
Today I am focusing on the things that get me through the day. Planning my daughter's second grade class haloween party. Finishing her costume. Going to the gym. Cleaning the bunny cage.
Going to playpals.
Putting one foot in front of the other. Breathing in and out.

7 comments:

Eating Alone said...

Yes this is a safe place to "let it all out".

I'm so sorry for you and what you are going through. You can vent here all you need to.

Sending big hugs and prayers your way. And maybe next time, if you feel that bad ask a couple of the women to drive you home. Even if you are scared to ask for yourself you have to consider your kids.

Sorry if that is hard on you to hear, but you are strong enough to take it. You are strong enough for your kids. You proved that. There is no shame in asking for help. The people there, at the BS, would be glad to help you. That's what charity is, after all. You have to give people the chance to help you. When I worked at the church one of the most fullfilling parts of my job where when I could help other's in a non employment way. When I could just help someone. Give someone that joy.

Wishing you the best.

now.is.now said...

Hi, Lisa.

I want to second David's statement that this is a safe place to let it all out. Don't ever heistate to write down here what is going on. That's exactly what this place is for. Nothing you could write here would ever make me change my mind about you; I think so highly of you and you have helped me a lot!

I'm glad you've made a decision about the ECTs; I hope that gives you a bit of hope and relief - just to not be deliberating anymore.

I'm so sorry you had to go through all of that. Worse, I'm sorry you don't feel like you can trust getting help; it sounds like you've been so scarred with being "locked up" and hospitalized that, when you need help, you're afriad to ask for it for fear you'll be stigmatized and thought of as crazy. Maybe that is something you can talk with your doctor and therapist about. You really do need someone to be able to call when you're in a situation like that. It's awful to be fearful to go to the hospital.

You are in my thoughts, Lisa. I hope today is easier on you.

I'm super proud of you, by the way, for getting up today and working on the class part and the girls' halloween costumes despite feeling scared of the world. Serioudly - that takes some determination.

Lots of love,
Laura

lisalisa said...

Now and David, Thank you so much for your support and comments! i want you to know that they had nothing to do with me editing this post. I just got worried and paranoid about people getting the wrong idea about some things.

Alexandra Rising said...

Thirding the last 2 comments.
You have EVERY RIGHT to say however you feel. This is YOUR blog, YOUR place...to vent/rant/be angry/or be happy! It's yours...and if you need to write something because it helps you feel better...you are writing it for YOU.

One thought on the [Im guessing ritalin? based on the name you used?] I used to experience that on adderall. It's like an upper. You feel good...like you can accomplish anything...but when it wears off...that good feeling is gone. It's essentially like "coming down". Maybe you should talk to your prescribing doctor about this? Perhaps because you already experience depression, the 'coming down' phase of the pill feels much worse for you than it may for someone else. Perhaps there is some way to counteract this?
I guess I missed something based on your comment, Lisa. Whatever it was, I hope it brought you peace of mind...and I apologize if my comment is no longer fitting.

Eating Alone said...

Don't worry about the edit. Again it's your blog. And I'm sorry your feeling paranoid. I got that way once and then thought, "what the heck, most people are a little nuts anyway."

I hope today is going better for you.

I Hate to Weight said...

my friend had ECT and it worked really well for her. i hope it helps you as much and gives you as much relief.

i also hope that you can be gentler with yourself. you're doing the best you can and working so hard, while managing daily responsibilities.

take great, good care. love, melissa

Keely said...

I hope you start feeling better soon. (hug) Don't worry about what you write in your blog. I like reading the good and the bad because I like knowing how you're doing. So feel free to write whatever you want.